Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 14, 2004, 6:46 PM CDT for Victoria County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 14, 2004, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2377 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KCRP 142346
SVRCRP
TXC469-150030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 PM CDT MON JUN 14 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VICTORIA COUNTY IN TEXAS
* UNTIL 730 PM CDT
* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PLACEDO...OR ABOUT 10 MILES SOUTHEAST OF
VICTORIA...MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTH OF BLOOMINGTON AROUND 700 PM CDT...
MCFADDIN AROUND 730 PM CDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF NICKELS...
WINDS UP TO 60 MILES AN HOUR...
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING...
THIS IS A DANGEROUS STORM. SEEK A STURDY SHELTER IMMEDIATELY
LAT...LON 2866 9676 2882 9685 2875 9717 2861 9716
2855 9712 2852 9696 2861 9690
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 14, 2:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 245 PM CDT MON JUN 14 2004 .SHORT-TERM (TONIGHT THROUGH TUESDAY NIGHT)...EXPECTING SCATTERED CONVECTION TO COMMENCE SHORTLY ACROSS THE CWA. WITH VERY SLOW STORM MOTIONS AND RELATIVELY HIGH PWAT VALUES...COULD SEE SOME LOCALLY HEAVY RAINFALL...ESPECIALLY ACROSS THE NORTHEAST. WV IMAGERY CONTINUES TO SHOW A VERY WELL DEFINED UPPER-LOW OVER THE VICTORIA CROSSROADS REGION. COLD-CORE NATURE OF THIS SYSTEM WILL INCREASE THE INSTABILITY ACROSS THE AREA THIS AFTERNOON AS LIS OF -10 TO -13 ARE DERIVED BY CURRENT MSAS. WILL GO WITH CHANCE POPS TONIGHT FOR ABOUT THE EASTERN HALF OF THE CWA AND THE SAME AGAIN TOMORROW. WILL HAVE TO WATCH THE TRACK OF THIS LOW TO MAKE SURE THAT WE DO NOT END UP ON THE SUBSIDENT SIDE. MODELS HAVE THIS LOW MEANDERING DOWN THEN BACK UP THE COAST OVER THE NEXT 36 TO 48 HOURS. THIS WILL KEEP RAIN CHANCES IN THE FORECAST THROUGH THE MIDDLE OF THE WEEK. NO FLAGS NECESSARY OVER THE WATERS AS WINDS WILL REMAIN WELL BELOW CRITERIA AND SEAS ARE EXPECTED TO RUN 2 TO 4 FEET. && .LONG-TERM (WEDNESDAY THROUGH MONDAY)...GFS/ETA CONSISTENT WITH THE QUASI-STATIONARY UPPER TROUGH OVR THE REGION WED...WITH THE ASSOCIATED MID/UPPER Q-VECTOR CONVERGENCE OVR THE ERN CWFA. FURTHER...HIGH PW VALUES ARE PROGD OVR THE NERN CWFA. WL MAINTAIN CONVECTION OVR THE CNTRL/ERN CWFA...WITH THE HIGHEST POPS OVR THE NERN CWFA. UPPER RIDGING EXPECTED BY THURSDAY. WL FCST LOW POPS OVR THE CNTRL/ERN CWFA FOR THURSDAY. AFTER THE SUBTROPICAL RIDGE DEVELOPS OVR THE REGION...THE GFS PROGS A BREAKDOWN IN IT SAT IN RESPONSE TO AN UPPER TROUGH DIGGING INTO THE REGION. CONFIDENCE IN THIS SOLN IS LOW GIVEN THE INCONSISTENCY OF THE UPPER PATTERN WITH THE PREVIOUS RUN. CONCUR WITH THE CANADIAN AS IT MAINTAINS AN UPPER RIDGE. THUS...ANTICIPATE DRY CONDITIONS FRI-MON. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 92 76 90 / 20 30 30 20 VICTORIA 72 90 74 89 / 30 50 40 30 LAREDO 78 101 78 98 / 00 05 10 00 ALICE 72 95 73 95 / 20 30 20 20 ROCKPORT 77 88 77 84 / 30 50 40 30 COTULLA 73 97 73 94 / 05 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 94/MJ...SHORT-TERM 87/WC...LONG-TERM
Hazardous weather outlook, Jun 14, 6:09 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 APM CDT MON JUN 14 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-142100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 609 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF SOUTH TEXAS AND THE ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE SHOWERS WILL BECOME SCATTERED ACROSS THE NEARSHORE AND OFFSHORE WATERS TONIGHT. BRIEF HEAVY RAIN WILL ACCOMPANY THE STRONGER SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BB/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:50 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.